Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



The Burger-Sarnak method and operations on the unitary dual of $\mathrm{GL}(n)$

Author: Akshay Venkatesh
Journal: Represent. Theory 9 (2005), 268-286
MSC (2000): Primary 22E50; Secondary 11F70
Published electronically: March 31, 2005
MathSciNet review: 2133760
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the effect of restriction to Levi subgroups, induction from Levi subgroups, and tensor product, on unitary representations of $\mathrm{GL}(n)$ over a local field $k$. These results give partial answers to questions raised by Clozel.

References [Enhancements On Off] (What's this?)

  • 1. I. N. Bernstein.
    All reductive $p$-adic groups are of type I.
    Funkcional. Anal. i Prilozen., 8(2):3-6, 1974. MR 0348045 (50 #543)
  • 2. M. Burger, J.-S. Li, and P. Sarnak.
    Ramanujan duals and automorphic spectrum.
    Bull. Amer. Math. Soc. (N.S.), 26(2):253-257, 1992. MR 1118700 (92h:22023)
  • 3. L. Clozel.
    Spectral theory of automorphic forms.
  • 4. L. Clozel.
    Combinatorial consequences of Arthur's conjectures and the Burger-Sarnak method.
    Int. Math. Res. Not. 2004(11):511-523. MR 2038775
  • 5. L. Clozel and E. Ullmo.
    Équidistribution des points de Hecke.
    Contributions to automorphic forms, geometry, and number theory, 193-254, Johns Hopkins Univ. Press, Baltimore, MD, 2004. MR 2058609
  • 6. M. Cowling, U. Haagerup, and R. Howe.
    Almost $L\sp 2$ matrix coefficients.
    J. Reine Angew. Math., 387:97-110, 1988. MR 0946351 (89i:22008)
  • 7. Jacques Dixmier.
    North-Holland Publishing Co., Amsterdam, 1977.
    Translated from the French by Francis Jellett, North-Holland Mathematical Library, Vol. 15. MR 1393197 (97c:17010)
  • 8. J. M. G. Fell.
    Weak containment and induced representations of groups.
    Canad. J. Math., 14:237-268, 1962. MR 0150241 (27 #242)
  • 9. Anthony W. Knapp.
    Representation theory of semisimple groups.
    Princeton Landmarks in Mathematics. Princeton University Press, Princeton, NJ, 2001.
    An overview based on examples, Reprint of the 1986 original. MR 1880691 (2002k:22011)
  • 10. Robert P. Langlands.
    On the functional equations satisfied by Eisenstein series.
    Springer-Verlag, Berlin, 1976.
    Lecture Notes in Mathematics, Vol. 544. MR 0579181 (58 #28319)
  • 11. Wenzhi Luo, Zeév Rudnick, and Peter Sarnak.
    On the generalized Ramanujan conjecture for $\text{\rm GL}(n)$.
    In Automorphic forms, automorphic representations, and arithmetic (Fort Worth, TX, 1996), volume 66 of Proc. Sympos. Pure Math., pages 301-310. Amer. Math. Soc., Providence, RI, 1999. MR 1703764 (2000e:11072)
  • 12. George W. Mackey.
    The theory of unitary group representations.
    University of Chicago Press, Chicago, Ill., 1976.
    Based on notes by James M. G. Fell and David B. Lowdenslager of lectures given at the University of Chicago, Chicago, Ill., 1955, Chicago Lectures in Mathematics. MR 0396826 (53 #686)
  • 13. C. Moeglin and J.-L. Waldspurger.
    Le spectre résiduel de $\text{\rm GL}(n)$.
    Ann. Sci. École Norm. Sup. (4), 22(4):605-674, 1989. MR 1026752 (91b:22028)
  • 14. C. Moeglin and J.-L. Waldspurger.
    Spectral decomposition and Eisenstein series, volume 113 of Cambridge Tracts in Mathematics.
    Cambridge University Press, Cambridge, 1995.
    Une paraphrase de l'Écriture [A paraphrase of Scripture]. MR 1361168 (97d:11083)
  • 15. W. Mueller and B. Speh.
    On the absolute convergence of the spectral side of the Arthur trace formula for $\mathrm{GL}(n)$.
    arxiv: math.RT/0211030.
  • 16. Hee Oh.
    Uniform pointwise bounds for matrix coefficients of unitary representations and applications to Kazhdan constants.
    Duke Math. J., 113(1):133-192, 2002. MR 1905394 (2003d:22015)
  • 17. Yehuda Shalom.
    Explicit Kazhdan constants for representations of semisimple and arithmetic groups.
    Ann. Inst. Fourier (Grenoble), 50(3):833-863, 2000. MR 1779896 (2001i:22019)
  • 18. Marko Tadic.
    Classification of unitary representations in irreducible representations of general linear group (non-Archimedean case).
    Ann. Sci. École Norm. Sup. (4), 19(3):335-382, 1986. MR 0870688 (88b:22021)
  • 19. Marko Tadic.
    Topology of unitary dual of non-Archimedean $\text{\rm GL}(n)$.
    Duke Math. J., 55(2):385-422, 1987. MR 0894588 (89c:22029)
  • 20. David Vogan.
    Isolated unitary representations.
    To appear.
  • 21. David A. Vogan, Jr.
    The unitary dual of $ \text{\rm GL}(n)$ over an Archimedean field.
    Invent. Math., 83(3):449-505, 1986. MR 0827363 (87i:22042)
  • 22. S. P. Wang.
    The dual space of semi-simple Lie groups.
    Amer. J. Math., 91:921-937, 1969. MR 0259023 (41 #3665)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 22E50, 11F70

Retrieve articles in all journals with MSC (2000): 22E50, 11F70

Additional Information

Akshay Venkatesh
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139-4307
Address at time of publication: Courant Institute of Mathematical Sciences, New York University, 251 Mercer Street, New York, New York 10012

Received by editor(s): December 19, 2003
Received by editor(s) in revised form: January 30, 2005
Published electronically: March 31, 2005
Additional Notes: The author was supported in part by NSF Grant DMS-0245606
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society